International Journal of Differential Equations

Collocation Method Based on Genocchi Operational Matrix for Solving Generalized Fractional Pantograph Equations

Abdulnasir Isah, Chang Phang, and Piau Phang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


An effective collocation method based on Genocchi operational matrix for solving generalized fractional pantograph equations with initial and boundary conditions is presented. Using the properties of Genocchi polynomials, we derive a new Genocchi delay operational matrix which we used together with the Genocchi operational matrix of fractional derivative to approach the problems. The error upper bound for the Genocchi operational matrix of fractional derivative is also shown. Collocation method based on these operational matrices is applied to reduce the generalized fractional pantograph equations to a system of algebraic equations. The comparison of the numerical results with some existing methods shows that the present method is an excellent mathematical tool for finding the numerical solutions of generalized fractional pantograph equations.

Article information

Int. J. Differ. Equ., Volume 2017 (2017), Article ID 2097317, 10 pages.

Received: 2 January 2017
Revised: 16 March 2017
Accepted: 16 May 2017
First available in Project Euclid: 19 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Isah, Abdulnasir; Phang, Chang; Phang, Piau. Collocation Method Based on Genocchi Operational Matrix for Solving Generalized Fractional Pantograph Equations. Int. J. Differ. Equ. 2017 (2017), Article ID 2097317, 10 pages. doi:10.1155/2017/2097317.

Export citation


  • A. H. Bhrawy, A. A. Al-Zahrani, Y. A. Alhamed, and D. Baleanu, “A new generalized laguerre-gauss collocation scheme for numerical solution of generalized fractional pantograph equations,” Romanian Journal of Physics, vol. 59, no. 7-8, pp. 646–657, 2014.
  • J. R. Ockendon and A. B. Tayler, “The dynamics of a current collection system for an electric locomotive,” Proceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences, vol. 322, pp. 447–468, 1971.
  • W. G. Aiello, H. I. Freedman, and J. Wu, “Analysis of a model representing stage-structured population growth with state-dependent time delay,” SIAM Journal on Applied Mathematics, vol. 52, no. 3, pp. 855–869, 1992.MR1163810
  • M. Dehghan and F. Shakeri, “The use of the decomposition procedure of Adomian for solving a delay differential equation arising in electrodynamics,” Physica Scripta, vol. 78, no. 6, article 065004, 2008.
  • Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, New York, NY, USA, 1993.MR1218880
  • E. Tohidi, A. H. Bhrawy, and K. Erfani, “A collocation method based on Bernoulli operational matrix for numerical solution of generalized pantograph equation,” Applied Mathematical Modelling. Simulation and Computation for Engineering and Environmental Systems, vol. 37, no. 6, pp. 4283–4294, 2013.MR3020571
  • E. Yusufoglu, “An efficient algorithm for solving generalized pantograph equations with linear functional argument,” Applied Mathematics and Computation, vol. 217, no. 7, pp. 3591–3595, 2010.MR2733804
  • Y. Yang and Y. Huang, “Spectral-collocation methods for fractional pantograph delay–-integrodifferential equations,” Advances in Mathematical Physics, vol. 2013, Article ID 821327, 14 pages, 2013.
  • S. Yüzbasi and M. Sezer, “An exponential approximation for solutions of generalized pantograph-delay differential equations,” Applied Mathematical Modelling. Simulation and Computation for Engineering and Environmental Systems, vol. 37, no. 22, pp. 9160–9173, 2013.MR3115390
  • S. Sedaghat, Y. Ordokhani, and M. Dehghan, “Numerical solution of the delay differential equations of pantograph type via Chebyshev polynomials,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 12, pp. 4815–4830, 2012.MR2960278
  • S. Yüzbasi, N. Sahin, and M. Sezer, “A Bessel collocation method for numerical solution of generalized pantograph equations,” Numerical Methods for Partial Differential Equations, vol. 28, no. 4, pp. 1105–1123, 2012.MR2914784
  • A. Isah and C. Phang, “Operational matrix based on Genocchi polynomials for solution of delay differential equations,” Ain Shams Engineering Journal, 2017.
  • C. Phang, N. F. Ismail, A. Isah, and J. R. Loh, “A new efficient numerical scheme for solving fractional optimal control problems via a Genocchi operational matrix of integration,” Journal of Vibration and Control, 2017.
  • S. Yüzbasi, “A collocation method for numerical solutions of fractional-order logistic population model,” International Journal of Biomathematics, vol. 9, no. 2, article 1650031, 14 pages, 2016.MR3448555
  • S. Yüzbasi, “Numerical solutions of fractional Riccati type differential equations by means of the Bernstein polynomials,” Applied Mathematics and Computation, vol. 219, no. 11, pp. 6328–6343, 2013.MR3018474
  • A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, “Preface,” North-Holland Mathematics Studies, vol. 204, pp. 7–10, 2006.
  • I. Podlubny, Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, vol. 198, Academic Press, San Diego, Calif, USA, 1999.MR1658022
  • S. Araci, “Novel identities for q-Genocchi numbers and polynomials,” Journal of Function Spaces and Applications, vol. 2012, Article ID 214961, 13 pages, 2012.
  • S. Araci, “Novel identities involving Genocchi numbers and polynomials arising from applications of umbral calculus,” Applied Mathematics and Computation, vol. 233, pp. 599–607, 2014.MR3215012
  • T. Kim, “Some identities for the Bernoulli, the Euler and the Genocchi numbers and polynomials,” Advanced Studies in Contemporary Mathematics, vol. 20, no. 1, pp. 23–28, 2010.MR2597989
  • A. Isah and C. Phang, “Genocchi Wavelet-like operational matrix and its application for solving non-linear fractional differential equations,” Open Physics, vol. 14, no. 1, pp. 463–472, 2016.
  • E. Kreyszig, Introductory Functional Analysis with Applications, vol. 81, John Wiley & Sons, New York, NY, USA, 1989.MR992618
  • A. Saadatmandi and M. Dehghan, “A new operational matrix for solving fractional-order differential equations,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1326–1336, 2010.MR2579495
  • P. Chang and A. Isah, “Legendre Wavelet Operational Matrix of fractional Derivative through wavelet-polynomial transformation and its Applications in Solving Fractional Order Brusselator system,” Journal of Physics: Conference Series, vol. 693, no. 1, article 012001, 2016.
  • V. Daftardar-Gejji, Y. Sukale, and S. Bhalekar, “Solving fractional delay differential equations: a new approach,” Fractional Calculus and Applied Analysis, vol. 18, no. 2, pp. 400–418, 2015.MR3323909
  • A. Anapali, Y. Öztürk, and M. Gülsu, “Numerical Approach for Solving Fractional Pantograph Equation,” International Journal of Computer Applications, vol. 113, no. 9, pp. 45–52, 2015. \endinput